Alert archive / Wisconsin / River Flood Warnings in 2008
River Flood Warning 127, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Dec 26, 2008, 9:27 PM CST for Kenosha County, Wisconsin; Lake County, Illinois. It took effect at Dec 27, 2008, 8:36 PM CST. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2008, 9:27 PM CST (03:27 UTC)
- In effect from
- Dec 27, 2008, 8:36 PM CST
- Expired
- Jan 3, 2009, 4:00 AM CST
- In force
- 6 days
- Issued by
- NWS Milwaukee, WI
- Flood severity
- Minor
Counties Lake County, IL, Kenosha County, WI
The radar
The Milwaukee radar (KMKX), 80 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fox River near New Munster (NMSW3).
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05545750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Dec 26, 3:23 PM CST, 6 hours 4 minutes earlier.
Area forecast discussion, Dec 26, 3:23 PM CST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
323 PM CST FRI DEC 26 2008
.TONIGHT/SATURDAY...WILL START OFF WITH THE DENSE FOG STUFF TONIGHT AS
SOUTH WINDS CONTINUE TO PUMP WARMER AIR NORTH OVER THE SNOW COVER.
WITH DEW-POINTS ABOVE 32...SNOW-MELT IS OF A CONCERN. GFS/ECMWF
MODELS SUGGEST ROUND ONE WITH MODERATE/HEAVY RAINS AFTER MIDNIGHT.
RAINS AND SNOW-MELT SPELL FLASH FLOOD WATCH...WHICH WE ISSUED
EARLIER TODAY. ROUND TWO OF MODERATE TO HEAVY RAINS COMES UP
SATURDAY AFTERNOON/EVENING AS SHORT WAVE/VORTICITY MAX IN
SOUTHERN PART OF TROUGH MOVES NORTHEASTWARD TOWARD WISCONSIN.
THUNDER IS A POSSIBILITY LATE TONIGHT AND SATURDAY
AFTERNOON/EVENING AS WELL. HAVE GONE 2-4 DEGREES BELOW GFS MOS
GUIDANCE ON MAX TEMPS FOR SATURDAY...DUE TO SNOW-COVER AND
CLOUDS/PCPN. I JUST CAN/T SEE 55 FOR MILWAUKEE AND 58 FOR KENOSHA
WITH THE SNOW-COVER WE HAVE.
.SATURDAY NIGHT/SUNDAY...THE SURFACE COLD FRONT MOVES EAST ACROSS
MY COUNTY WARNING AREA /CWA/ SATURDAY NIGHT. THIS WILL ALLOW
PRECIP TO CHANGE TO SNOW. THERE MAY BE SOME BRIEF SLEET/FREEZING
RAIN IN THE CHANG-OVER...BUT WE USUALLY DON/T GET MUCH OF A MIX
WHEN GETTING COLDER ANYWAY. SHORT WAVE CUTS OFF INTO A 500 MB
LOW OVER WISCONSIN BY 12Z SUNDAY. MODELS CONTINUE TO SUGGEST THAT
MID-LEVEL FRONTO-FORCING/DEFORMATION ZONE WILL REMAIN MOSTLY
NORTHWEST AND NORTH OF MY CWA...SO NO WATCH FOR MY CWA.
HOWEVER...SOME WRAP AROUND MOISTURE SHOULD ALLOW FOR AN INCH OR
TWO OF SNOW SATURDAY NIGHT. SSEC CRAS IR FORECAST IMAGERY ALSO
SUGGESTS SOME ENHANCEMENT/WRAP-AROUND PCPN FOR MY CWA LATE
SATURDAY NIGHT INTO SUNDAY MORNING. GOOD SURFACE PRESSURE RISES
BEHIND DEPARTING LOW PRESSURE SUGGEST SOMEWHAT WINDY CONDITIONS
FOR LATE SATURDAY NIGHT INTO SUNDAY. SO...SOME BLOWING SNOW
POSSIBLE AT THIS TIME WITH THE NEW SNOW. THE OLD SNOW WILL BE
CAPPED OFF BY FREEZING. WIND ADVISORY MAY BE NEEDED FOR SUNDAY IF
WE DO GET THOSE 3-HRLY PRESSURE RISES OF +4 TO +5 AS SUGGESTED BY
GFS MODEL. WINDS AT 850 MB ARE PROGGED TO BE 45 TO 50 KNOTS.
.MONDAY THRU WED...COUPLE SHORT WAVES/VORTICTY MAX/S SKIRT ACROSS
NORTHERN WISCONSIN. WITH MOST OF THE VORTICTY
CHANNELED/SHEARED...I DON/T EXPECT THE ASSOCIATED WARM AIR
ADVECTION TO GENERATE SNOW FOR MY CWA. MODELS KEEP MOST OF SNOW IN
NORTHERN WI.
.THURSDAY/FRIDAY...ANOTHER SYSTEM TO DEAL WITH...AS UPPER TROF
DIGS AND CUTS OFF JUST SOUTH OF WI. MORE SNOW AT THAT TIME...BUT
NOT A MAJOR SNOW-PRODUCER.
&&
.AVIATION...LOW LEVEL RH PROGS/MOS AND BUFKIT REALLY POINT TOWARDS
BOUNDARY LAYER SATURATION TAKING SHAPE. THIS PROCESS WELL UNDERWAY
AND EXPECT IT TO PERSIST AS MOISTURE ADVECTS INTO THE AREA PER
TRENDS IN ISODROSOTHERM ANAYLSIS AND MOISTURE INFLUX INTO LOW LAYERS
DUE TO SNOWMELT. THE RAIN MAY THROW A WRENCH INTO AT TIMES LATER
TONIGHT INTO SATURDAY MORNING AS THAT WILL TEND TO STIR THINGS UP A
BIT. EITHER WAY CEILINGS AND VISIBILITIES LOOK TO BE LARGELY IN THE
LIFR/VLIFR RANGE.
&&
.MARINE...WILL EXTEND SCA INTO SATURDAY NIGHT AT MIDNIGHT. WHILE
THERE WILL BE A PERIOD OR TWO WHERE WINDS MAY SLACKEN OFF WITH
APPROACH OF THE LOW CENTER AND WITHIN TROUGH AXIS...APPEARS THAT
PERIOD WILL BE SMALL ENOUGH SO THAT WE CAN JUST RUN THIS OUT UNTIL
FROPA. CONCERN THERE FOR GALES WITH THE POST FRONTAL CAA REGIME.
WILL RUN WITH A GLA FROM 6Z SUNDAY THROUGH 21Z SUNDAY. WILL PROBABLY
NEED A SCA AFTER THAT FOR A WHILE TOO.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...DENSE FOG ADVISORY UNTIL 6 PM CST SATURDAY FOR WIZ046-047-056-
057-062-063-067>069.
FLASH FLOOD WATCH FROM MIDNIGHT CST TONIGHT THROUGH SATURDAY
EVENING FOR WIZ046-047-051-052-056>060-062>072.
DENSE FOG ADVISORY UNTIL 6 PM CST SATURDAY FOR WIZ051-052-
058>060-064>066-070>072.
LM...GALE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON FOR
LMZ643>646.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST SATURDAY NIGHT FOR
LMZ643>646.
&&
SHORT/LONG TERM...34
AVIATION/MARINE...10Hazardous weather outlook, Dec 26, 5:22 PM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 522 PM CST FRI DEC 26 2008 WIZ046-047-051-052-056>060-062>072-272330- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 522 PM CST FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A DENSE FOG ADVISORY HAS BEEN ISSUED FOR ALL OF SOUTHERN WISCONSIN. A FLASH FLOOD WATCH IS IN EFFECT STARTING AT MIDNIGHT TONIGHT. THUNDERSTORMS WITH MODERATE TO HEAVY RAIN ARE POSSIBLE LATE TONIGHT...ESPECIALLY ACROSS SOUTHEAST WISCONSIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY A DENSE FOG ADVISORY WILL REMAIN IN EFFECT SATURDAY. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY EVENING. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY. COLDER AIR POURING IN BEHIND A COLD FRONT LATER SATURDAY AND SATURDAY NIGHT SHOULD CHANGE THE PRECIPITATION BACK TO FREEZING RAIN...SLEET...THEN SNOW. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF FLOODING DUE TO SNOW MELT AND ICE JAMS WOULD BE APPRECIATED THROUGH SATURDAY. LMZ643>646-272330- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 522 PM CST FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT. WARMER AIR MOVING OVER THE COLDER WATERS OF LAKE MICHIGAN WILL RESULT IN AREAS OF DENSE FOG TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY WARMER AIR MOVING OVER THE COLDER WATERS OF LAKE MICHIGAN MAY RESULT IN AREAS OF DENSE FOG SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY NIGHT. A GALE WATCH IS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT THROUGH MID AFTERNOON SUNDAY. SMALL CRAFT CONDITIONS ARE POSSIBLE AT TIMES LATER SUNDAY INTO SUNDAY EVENING AND AGAIN LATER MONDAY NIGHT INTO TUESDAY EVENING. REM WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 9:45 PM CST | Marine Dense Fog Advisory | MKX | 20 hr | |
| Dec 27, 4:03 AM CST | Gale Warning | MKX | 31 hr | |
| Dec 27, 4:34 AM CST | Areal Flood Advisory | MKX | Jefferson, Kenosha, Milwaukee, Ozaukee, Racine, Rock and 3 more | 4 hr |
| Dec 27, 9:29 AM CST | River Flood Warning | MKX | Milwaukee | 44 hr |
| Dec 27, 9:29 AM CST | River Flood Warning | MKX | Racine | 3 days |
| Dec 27, 10:16 AM CST | River Flood Warning | MKX | Green | 24 hr |
| Dec 27, 10:16 AM CST | River Flood Warning | MKX | Green, Rock | 24 hr |
| Dec 27, 10:16 AM CST | River Flood Warning | MKX | Rock | 24 hr |
| Dec 27, 1:47 PM CST | Areal Flood Advisory | MKX | Kenosha, Milwaukee, Racine, Walworth | 3 hr |
| Dec 27, 2:51 PM CST | River Flood Warning | MKX | Waukesha | 3 hr |
| Dec 27, 2:51 PM CST | River Flood Warning | MKX | Milwaukee | 15 hr |
Nearby
River Flood Warnings in Wisconsin, 2008River Flood Warnings in Illinois, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.